MAUDE Adverse Event Report: COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511136
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the slide safety feature on the insulin syringe does not stay in place.It can be easily retracted and caused a needle stick during activation.
 
Additional Manufacturer Narrative
Without a known lot number, the device history record (dhr) cannot be reviewed.The manufacturing facility has not received any samples or photos for evaluation.Therefore, the reported issue could not be confirmed.Based on an e-mail communication, the customer was unaware of the locking feature of the safety shield as described in the ifus.To permanently lock the syringe, the shield should be extended forward until it clicks, then twisted in either direction until it clicks again to indicate the final-lock.No trend of confirmed failures was observed for this reported condition, for this item code for the review period.The criteria are not met for a formal investigation, at this time.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.This complaint will be used for tracking and trending purposes.

Brand Name
1/2CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11711055
Report Number1915484-2021-01238
Device Sequence Number3999123
Product Code FMF
UDI-Device Identifier20884521014944
UDI-Public20884521014944
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881511136
Device Catalogue Number8881511136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;